Posted by Anne (Winter Park, Florida) on 08/31/2009
[SIDE EFFECTS] I took my 6yr. old Lhasa Poo (18 lbs.) for her annual examine and shots on Aug 10, 2009.. She received her 3 yr. rabies and DHLPPC. Her fecal and heart worm were normal. Within a week she started to itch and then vomit the same day. I was giving her Benadryl the first day thinking it was an allergy. Her tummy was very red and her genital area was thee times swollen. The next day still vomiting so I took her to the vet. Mattie received a famotidine injection, benadryl injection, cerenia injection for vomiting and a fluid therapy SQ. She was dehydrated. The next day she was worse. Still very dehydrated and now 4 days without water or food. Back again to the vet. She now had to endure 2 days of IV's. Won't bore you with the list of meds they gave her. But now Mattie has bleeding ulcers!!! They sent me home with 9 days of meds for her. Sucralfate and Metronidazole. I can still hear her little tummy making noises sometimes. Scares me to death because I was told this was the acidity eating away at her causing the ulcers.
I'd like to know if these meds will cure her or is she damaged for life?? How can we let this happen to our pets? I read these shots stay in their systems for 10 years so even if they didn't have a reaction last year, like mine, now we're doubling it all over again! I would like to be a part of any petition to stop these unnecessary shots.
Some people may have already lost their little ones to this because they didn't seek help quick enough or the cost was too high. It has already cost me $535.00. If your dog won't drink and their gums are pale get help immediately.